Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 11, 2000, 3:00 PM EDT for Putnam County, Westchester County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2000, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 11, 2000, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Putnam County, NY, Westchester County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 111902
FFWOKX
NYC079-119-112000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT FRI AUG 11 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
SOUTHWESTERN PUTNAM...
NORTHWESTERN WESTCHESTER...
* UNTIL 400 PM EDT...
* AT 300 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.
* RAIN FALLING AT THE RATE OF AT LEAST 2 INCHES PER HOUR IN AND
AROUND PUTNAM VALLEY WILL PRODUCE SOME FLASH FLOODING OF
VULNERABLE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4137 7383 4133 7377 4128 7388 4132 7396
GCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:56 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 11, 2:56 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 256 PM EDT FRI AUG 11 2000 SHORT TERM: LOTS OF MESOSCALE FTRS TO CONTEND W/ THIS AFTN. AM MONIORING AREAS ALG/NW OF 2NDRY CONVERGENCE LN FM CNTRL LI BACK INTO XTMR NRN NJ FOR PSBL FFA FOR AFTN PCKG AND ISOLD SVR ISSUANCE. LCL +RA AND SML HAIL IN STGR CELLS. CELLS N/W OF INVERTED TROF SHWG SUM NWD MOVMNT...OTHR CELLS NRLY STNRY. 88D SEEMS TO BE OVERESTIMATING RAFL A TAD (PSBL HAIL CONTAMINATION). HWVR...FEEL FFA WARRANTED FOR LWR HUDSON VLY...NERN NJ AND NYC/WRN SUFFOLK CO NY. WL NOT ISSUE FOR ERN LI OR CT ZNS ATTM. BASED ON ERLR SPOTTER RPT (JUST W OF EWR/1555Z)...GETTING PEA SIZE HAIL OUT OF 40-ISH VIL/55-60 DBZ ARND 20K FT. SVR CRIT BEING CONSIDERED ATTM HERE IS 60+ DBZ ARND 20K/VIL ABT 45. LATTER PARAMETER BASED ON PARCEL FRZG LVL OF NR 20K FT BASED ON SFC LIFT USING U70S TEMP/70 DEWPT. DONT HV TIME TO GO INTO TECHNIQUE DETAILS...BUT IT HAS SHWN POSITIVE RESULTS HERE AND SPCLY OTHR PTS OF USA. INVERTED TROF ESTABLISHING ITSELF FM DOWNEAST ME-NRN NJ AND PTS SW. 2NDRY CONVERGENCE LN MENTD ABV JUST ADDING XTRA LIFTING MECH. XPCT SUM OF ACTIVITY TO DIE OFF W/ LOSS OF DAYTIME HTG AND LTL H500 JET STREAK MOVG NE AND PUTTING OUR RGN IN UNFAVORABLE LRQ. WL KEEP SCT SHRA/TS W/ LCL HVY RAINERS IN THRU MIDNIGHT AT LST. LONGER TERM: SAT IS A ? MARK...MAY END UP JUST CLDY AS OPPOSED TO SHRWY. WL KEEP SCT SHRA IN FCST FOR SAT AS INVERTED TROF AND PLENTIFUL MSTR STL ARND. OTRW...CLDY W/ TEMPS A TAD BLO GDNC NMBRS. FEEL THAT AVN IS THE BETTER MDL BASED ON PMDHMD DISC OF SFC LO RMNG CLSR TO UPR LO IN MID-ATLC. THUS...W/ SFC RDG TRYING TO BUILD SWD A BIT...THINK THAT PTCHY FG/DZ WL DO IT FOR SAT NITE. SUN IS WHERE THINGS GO DOWNHILL. SFC LO MOVS A BIT FRTHR N AND BY AFTN SHUD BE RAINING ACRS ENTIRE FA. WL GO LKLY POP ALL ZNS FOR SUN AND WL KEEP MENT TO AFTN FOR INT ZNS. THIS APRS TO MATCH UP QUITE WELL W/ LTST BOX WRKZFP (THX JD). XTNDD: DONT LIKE LOOK OF UPR PTTN TO GET UPR LO OUTTA HERE ANYTIME TOO SOON...THO MRF KICKS SYS OUT MON. WL RUN W/ MAN PROGS IDEA OF EXITING SYS ON MON W/ ANTHR CDFNT TO APCH TUE AFTN W/ INTRO TO SCT AFTN/EVNG SHRA/TS. MARINE: SCA MAY BE NEEDED LT SAT AND HDLN TO CONT. ALSO...W/ APCH OF FULL MOON ERLY NXT WK (TUE)...WL HV TO WATCH FOR INCRG TIDES AND PTNTL FOR CSTL FLDG. WL NOT ISSUE ANYTHING ALG THOSE LNS ATTM...BUT BEARS WATCHING. PCKG WL BE LT THIS AFTN...HOPE TO HV ALL OUT BY 1930Z. .OKX...FFA FOR NJZ002>006-011-NYZ067>078-080 TIL 12/0400Z. SDR
In the hours before
Special weather statement, Aug 11, 10:27 AM EDT, 4 hours 33 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-112100- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL NATIONAL WEATHER SERVICE NEW YORK NY 1027 AM EDT WED AUG 9 2000 ...SCATTERED AFTERNOON THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL... A WARM...MOIST AND UNSTABLE AIRMASS WILL CONTINUE ACROSS THE TRI-STATE REGION THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AT ANY TIME THIS AFTERNOON AND EVENING...ESPECIALLY FOR AREAS NORTH AND WEST OF THE NEW YORK METROPOLITAN AREA. FAIRLY LIGHT WINDS IN THE LOWEST LEVELS OF THE ATMOSPHERE MEAN THAT ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. HOWEVE'R...THE THREAT FOR SEVERE WEATHER APPEARS TO BE MINIMAL DUE TO THE LIGHT WINDS AND WARM AIRMASS IN PLACE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:28 PM EDT | Flash Flood Warning | OKX | Suffolk | 62 min |
| Aug 11, 1:40 PM EDT | Flash Flood Warning | OKX | Westchester | 65 min |
| Aug 11, 2:28 PM EDT | Flash Flood Warning | OKX | Putnam | 62 min |
| Aug 11, 4:51 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 39 min |
| Aug 11, 4:56 PM EDT | Flash Flood Warning | OKX | Rockland | 2 hr |
| Aug 11, 6:40 PM EDT | Flash Flood Warning | OKX | Bronx, Westchester | 95 min |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.